Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 24, 2025, 1:34 PM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2025, 1:34 PM PST (21:34 UTC)
- Expired
- Dec 24, 2025, 8:00 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 63 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WGUS56 KSGX 242134
FFWSGX
CAC071-250030-
/O.NEW.KSGX.FF.W.0036.251224T2134Z-251225T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
134 PM PST Wed Dec 24 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 430 PM PST.
* At 134 PM PST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen. The
expected rainfall rate is 0.5 to 0.75 inches in 1 hour. Additional
rainfall amounts of 1.5 to 3.5 inches are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Bernardino, Apple Valley, Redlands, Yucaipa, Forest Falls,
Lake Arrowhead, Highland, Loma Linda, Big Bear Lake and Running
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR
$$
Munyan2 follow-up statements
030
WGUS56 KSGX 250024
FFWSGX
CAC071-250400-
/O.EXT.KSGX.FF.W.0036.000000T0000Z-251225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
424 PM PST Wed Dec 24 2025
The National Weather Service in San Diego has extended the
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 800 PM PST.
* At 424 PM PST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 5 inches of rain have fallen. The
expected rainfall rate is 0.5 to 0.75 inches in 1 hour. Additional
rainfall amounts of 1 to 2.5 inches are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Bernardino, Apple Valley, Redlands, Yucaipa, Forest Falls,
Lake Arrowhead, Highland, Loma Linda, Big Bear Lake and Running
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR
$$
PS711 WGUS76 KSGX 250356 FFSSGX Flash Flood Statement National Weather Service San Diego CA 756 PM PST Wed Dec 24 2025 CAC071-250406- /O.EXP.KSGX.FF.W.0036.000000T0000Z-251225T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino CA- 756 PM PST Wed Dec 24 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PST THIS EVENING FOR SAN BERNARDINO COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1000 PM PST for a portion of Southwest California. && LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694 $$ Zuber
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 8:57 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 24, 8:57 AM PST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
857 AM PST Wed Dec 24 2025
.SYNOPSIS...
Heavy rain will move southward across the area today along with a
slight chance of thunderstorms. The heavy rain will decrease from
the northwest this evening with scattered showers continuing
through Christmas Day. Another round of more widespread showers is
expected for Thursday night and Friday. Gusty south winds will
continue through this evening with gusts to 40 mph near the coast
and to 55 to 75 mph along the desert slopes of the San Bernardino
County mountains. Snow levels above 9000 feet this morning will
fall to around 6500 to 7500 feet on Thursday and Thursday night,
then fall to around 5500 feet for the weekend. Chances for showers
will decrease for the weekend, then may increase again around
Wednesday and Thursday of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Aviation/beaches/marine discussion was updated 830 AM 12/24/25.
Key Points:
* Widespread moderate to heavy rainfall today into this evening
with the potential for roadway flooding and localized flash
flooding from the coast to deserts. Rapid rises in small streams
and increased flow in main stem rivers expected.
* There is a High Risk for flash flooding through this evening for
for the San Bernardino County mountains and adjacent foothill
areas of the Inland Empire, flash flooding that could result in
damaging and potentially life-threatening flash flooding, mud
slides, and debris flows.
* Gusty south winds will strengthen this morning and continue into
the evening with gusts to 45 mph near the coast and to 55 to 75
mph along and below the desert slopes of the San Bernardino
County mountains. Make sure to secure outdoor furniture. Tree
damage is possible.
* Scattered showers will continue on Christmas Day with another
round of more widespread showers some time during Thursday night
and Friday. Snow levels will lower to around 7000 feet for
Thursday into Thursday evening, then lower to around 6000-6500
feet by late Friday creating slick conditions on mountain
highways.
* There is the potential for another storm system around New
Year's Eve and New Year's Day, but confidence is extremely low
with regards to timing.
.SHORT TERM (Today through Friday)...
Movement of the heavier and widespread rainfall toward
southwestern California has slowed overnight. However, the heavier
rainfall will begin to spread into Orange and southwestern San
Bernardino Counties around dawn, then move slowly east and south
during the day, then move more quickly eastward during the
evening. A Flood Watch continues for all of southwestern
California today with the highest risk for flash flooding for the
San Bernardino County mountains and adjacent foothill areas of the
Inland Empire.
A High Wind Warning continues for the San Bernardino County
mountains and adjacent high desert into Thursday afternoon. The
strongest winds are expected through this afternoon along and near
the desert slopes of the mountains. The strongest gust overnight
has been 91 mph at Burns Canyon on the northeast slopes of the San
Bernardino Mountains. That gust occurred around 11 PM Tuesday.
Winds will strengthen along the coast this morning with gusts to
around 45 mph near the coast from late morning through the
afternoon.
Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.
Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts.
&&
.LONG TERM (Saturday through Tuesday)...
Chances for showers will decrease over the weekend and be lowest
on Sunday with the chance for measurable precipiation on Sunday
around 10 to 15 percent.
A cutoff low pressure system may develop well to the southwest of
the area by early next week, possibly moving toward the area
during the middle and latter part of next week. That would
increase chances for precipitation to spread into the area from
the south around Wednesday and Thursday of next week, New Year's
Eve and New Year's Day.
&&
.AVIATION...
241630Z...BKN-OVC clouds 2000-5000 ft MSL across Southern California
will slowly continue to lower as the storm system moves in from the
west. SCT -SHRA is bringing intermittent vis 3-5 SM and lowered
cigs. South to southeast winds gusting 20-35 kts over waters and
through the coastal basin through 00-03Z Thu before slowly
diminishing through 12Z. 35-55 kt gusts widespread downwind of mtns
and into the High Desert through the period with gusts locally to 65
kts through passes. Strong up/downdrafts downwind of mtns,
especially into the High Desert.
The main band of precipitation is currently just west of the area.
This band will move across Orange County and western Inland Empire
18-22Z and and push through San Diego County and areas east,
thereafter. This will bring a few hours of moderate to heavy
precipitation with vis reductions 1-3 SM and cigs locally as low as
500-700 ft MSL. Embedded thunderstorms with lightning, heavy rain,
and erratic winds are also possible through the region today.
Widespread precipitation will give way to sct SHRA in the wake of
the main band and winds will gradually decrease. BKN-OVC low clouds
will continue to vary freq through the period with a variety of
cloud layers 1000-5000 ft. SHRA becoming more isolated after 12Z Thu
with low clouds becoming more SCT through the coastal basin 15-18Z.
&&
.MARINE...
Southerly winds will continue to increase this morning to gale
force, with wind gusts upwards of 35 kts. This will bring steep
combined seas of 6-9 feet. Periods of moderate to heavy rain today
will lead to areas of poor visibility and thunderstorms will be
possible over the open waters. Some of these may contain gusty
winds, and a waterspout or two will be possible. Winds diminish
slightly late today, but winds and seas will remain hazardous to
small craft through early Thursday morning.
South to southwest winds strengthen slightly again late Thursday
into Friday, with gusts intermittently exceeding 20 kts. Winds then
turn northwest and gradually decrease late Friday into Saturday.
&&
.BEACHES...
Strengthening south winds today will lead to elevated surf 5 to 8
feet with sets to 9 feet, highest for south-facing beaches. This
will lead to hazardous swimming conditions. Minor tidal overflow for
south-facing beaches is also possible from a combination of winds
and elevated surf today, especially during high tide this morning.
Additionally, there is a slight chance for thunderstorms, which
would bring dangerous lightning.
Winds diminish along with surf late today, but more breezy winds
along with large fresh swell will lead to surf building again Friday-
Saturday, especially for west-facing beaches. A Surf Advisory is in
effect from tonight to Saturday afternoon.
&&
.HYDROLOGY...
A High Risk for flash flooding continues for the San Bernardino
County mountains and adjacent foothill areas of the Inland Empire
from 4 AM today to 4 AM Thursday with the greatest risk through
through early evening with a greater risk for damaging and
potentially life-threatening flash flooding. A Moderate Risk for
flash flooding extends southward from the High Risk area into far
northern San Diego County.
More widespread and heavier rainfall will begin to spread into
Orange and southwestern San Bernardino Counties around 6 AM, then
move slowly east and south during the day, then move more quickly
eastward during the evening.
For Orange and southwestern San Bernardino Counties through
tonight, rainfall will range from 1.5 to 2.5 inches near the coast
to 6 to 8 inches in the mountains with local amounts exceeding 10
inches in the eastern San Gabriel Mountains. Amounts will decrease
from north to south with amounts across far southern San Diego
County ranging from around one inch near the coast to 1.5 to 2
inches in the mountains. For the high desert, 1.5 to 2.5 inches is
expected with as much as 3 to 5 inches in the desert foothill
areas below Wrightwood. For the lower deserts, one-quarter to one-
half inch is expected.
The highest rainfall rates today are expected on the coastal
slopes of the San Bernardino County mountains today. For the
eastern San Gabriel Mountains, rainfall rates to one-half inch per
hour are expected to begin by dawn with several hours of rainfall
rates around 1 inch per hour between 8 AM and 4 PM with rainfall
rates to around one-half inch per hour continuing until early this
evening. For the San Bernardino Mountains, rainfall rates of
around one-half inch per hour will begin by late morning and
continue through the afternoon, locally to around one inch per
hour during the afternoon.
Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.
Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts. For Orange and
southwestern San Bernardino Counties for Thursday night and Friday,
rainfall could range from 0.5 to 1 inch near the coast to 1.5 to
2.5 inches in the mountains with locally greater amounts. Amounts
will decrease from north to south with amounts across far
southern San Diego County around one-third inch. For the high
desert, 0.25 to 0.50 inch is expected with one-tenth inch or less
for the lower deserts.
The snow level will rise above 9000 feet early this morning, fall
to around 6500 to 7000 feet for late tonight through Thursday,
rise to around 7500 feet for late Thursday night, then fall to
around 5000 feet for the weekend.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 11 AM PST Saturday for Orange County
Coastal Areas-San Diego County Coastal Areas.
Wind Advisory until 10 PM PST this evening for Orange County
Coastal Areas-Orange County Inland Areas-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Coastal Areas-San Diego County Valleys-Santa Ana Mountains
and Foothills.
Flood Watch through late tonight for San Diego County Coastal
Areas-San Diego County Deserts-San Diego County Mountains-
San Diego County Valleys.
Flood Watch through this evening for Apple and Lucerne Valleys-
Coachella Valley-Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Gorgonio Pass near Banning-
Santa Ana Mountains and Foothills.
High Wind Warning until 3 PM PST Thursday for Apple and Lucerne
Valleys-San Bernardino County Mountains.
PZ...Gale Warning until 4 PM PST this afternoon for Coastal Waters
from San Mateo Point to the Mexican Border and out to 10 nm-
Waters from San Mateo Point to the Mexican Border Extending
10 to 60 nm out including San Clemente Island.
Small Craft Advisory from 4 PM this afternoon to 4 AM PST
Thursday for Coastal Waters from San Mateo Point to the
Mexican Border and out to 10 nm-Waters from San Mateo Point
to the Mexican Border Extending 10 to 60 nm out including
San Clemente Island.
&&
PUBLIC...Martin
AVIATION/MARINE/BEACHES...KWIn the hours before
Local storm report, Dec 24, 11:45 AM PST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1145 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Non-Tstm Wnd Dmg 5 SE Lucerne Valley 34.40N 116.89W
12/24/2025 San Bernardino CA Dept of Highways
Large rockslide covering both sides of the
road. Wind gusts in the area were around
50-65 mph.
&&
LEVLocal storm report, Dec 24, 12:14 PM PST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1214 PM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM Flood 4 NNE Lytle Creek 34.31N 117.47W
12/24/2025 San Bernardino CA Dept of Highways
Emergency road closure due to flooding at
Cajon Junction (I-15 Interchange and
SR-138).
&&
LEVLocal storm report, Dec 24, 12:33 PM PST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service San Diego CA
1233 PM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flood Wrightwood 34.36N 117.64W
12/24/2025 San Bernardino CA Fire Dept/Rescue
Continued flooding and worsening debris
flows led to an Evacuation Warning in
Wrightwood from Pine St to the Los Angeles
County line.
&&
LEVLocal storm report, Dec 24, 1:13 PM PST, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
113 PM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Non-Tstm Wnd Dmg 1 SW National City 32.66N 117.11W
12/24/2025 San Diego CA Newspaper
A large Chipotle/ Starbucks sign fell on two
cars in the parking lot in National City on
Miles of Cars Way just off of I-5. Winds
were gusting from 30-35 mph at the time of
the incident.
&&
LEVLocal storm report, Dec 24, 1:18 PM PST, 16 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
118 PM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Non-Tstm Wnd Dmg 2 NW San Diego 32.73N 117.18W
12/24/2025 San Diego CA ASOS
San Diego International Airport reported
gusts of 45 mph at 12:20pm.
&&
LEVLocal storm report, Dec 24, 1:19 PM PST, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
119 PM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM Non-Tstm Wnd Dmg 3 ESE Carlsbad 33.13N 117.28W
12/24/2025 San Diego CA ASOS
Carlsbad, McClellan-Palomar Airport reported
wind gusts of 43 mph at 11:25am.
&&
LEVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:17 AM PST | Small Craft Advisory | SGX | 26 hr | |
| Dec 24, 5:51 AM PST | Flash Flood Warning | SGX | San Bernardino | 12 hr |
| Dec 24, 6:45 AM PST | Flash Flood Warning | SGX | San Bernardino | 12 hr |
| Dec 24, 7:21 AM PST | Areal Flood Advisory | SGX | San Bernardino | 12 hr |
| Dec 24, 7:35 AM PST | Areal Flood Advisory | SGX | San Bernardino | 9 hr |
| Dec 24, 7:53 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Dec 24, 8:05 AM PST | Flash Flood Warning | SGX | San Bernardino | 11 hr |
| Dec 24, 10:52 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 7 hr |
| Dec 24, 11:03 AM PST | Flash Flood Warning | SGX | San Bernardino | 5 hr |
| Dec 24, 11:23 AM PST | Special Weather Statement | SGX | Orange | 52 min |
| Dec 24, 1:40 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.